Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 27, 2015, 7:30 PM CDT for Cass County, Richland County, North Dakota; Clay County, Wilkin County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 27, 2015, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS53 KFGF 280030
SVRFGF
MNC027-167-NDC017-077-280115-
/O.NEW.KFGF.SV.W.0033.150628T0030Z-150628T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHWESTERN CLAY COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHEASTERN CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHERN RICHLAND COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 730 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF BARNESVILLE TO NEAR LEONARD...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLFAX AROUND 745 PM CDT.
GALCHUTT AROUND 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MINNESOTA AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4660 9728 4663 9728 4663 9730 4666 9732
4672 9698 4674 9678 4672 9673 4664 9649
4631 9629 4631 9709
TIME...MOT...LOC 0030Z 323DEG 55KT 4660 9656 4662 9717
HAIL...1.00IN
WIND...<50MPH
$$
DK2 follow-up statements
438
WWUS53 KFGF 280046
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
746 PM CDT SAT JUN 27 2015
MNC027-NDC017-280055-
/O.CAN.KFGF.SV.W.0033.000000T0000Z-150628T0115Z/
CLAY MN-CASS ND-
746 PM CDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN CASS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MINNESOTA AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4655 9698 4663 9707 4662 9693 4663 9670
4663 9650 4631 9629 4631 9673 4639 9682
TIME...MOT...LOC 0045Z 323DEG 55KT 4644 9639 4646 9699
$$
MNC167-NDC077-280115-
/O.CON.KFGF.SV.W.0033.000000T0000Z-150628T0115Z/
WILKIN MN-RICHLAND ND-
746 PM CDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN WILKIN AND NORTHEASTERN RICHLAND COUNTIES...
AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROTHSAY TO NEAR COLFAX...MOVING SOUTHEAST AT 65
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN WILKIN AND NORTHEASTERN RICHLAND COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MINNESOTA AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4655 9698 4663 9707 4662 9693 4663 9670
4663 9650 4631 9629 4631 9673 4639 9682
TIME...MOT...LOC 0045Z 323DEG 55KT 4644 9639 4646 9699
HAIL...1.00IN
WIND...<50MPH
$$
DK087
WWUS53 KFGF 280100
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
800 PM CDT SAT JUN 27 2015
MNC167-NDC077-280110-
/O.CAN.KFGF.SV.W.0033.000000T0000Z-150628T0115Z/
WILKIN MN-RICHLAND ND-
800 PM CDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILKIN AND
NORTHEASTERN RICHLAND COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MINNESOTA AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4655 9698 4663 9707 4662 9693 4663 9670
4663 9650 4631 9629 4631 9673 4639 9682
TIME...MOT...LOC 0057Z 323DEG 55KT 4600 9592 4603 9652
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:57 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 2:57 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT SAT JUN 27 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM CDT SAT JUN 27 2015 THE MAIN CHALLENGE WILL BE SEVERE WEATHER THIS AFTERNOON/EVENING. MODELS ARE IN GOOD AGREEMENT OVERALL AND THE DETAILS ARE TOUGH TO TIME WITH ANY CONVECTIVE EVENT...BUT THE HRRR SEEMS TO HAVE A GOOD HANDLE AS USUAL. FOR REST OF THIS AFTERNOON/EVENING...IT APPEARS THAT THE SEVERE STORMS SHOULD DEVELOP BY 4 PM IN NORTHEAST ND THEN SPREAD SOUTH AND EAST THROUGH THIS EVENING. GIVEN THE STRONG SHEAR/INSTABILITY COMBINATION...ALL MODES OF SEVERE WEATHER POSSIBLE WITH VERY LARGE HAIL ALSO POSSIBLE. A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FA UNTIL 10 PM. MOST STORMS SHOULD ROTATE FAIRLY EASILY AND IF MOISTURE CONVERGENCE AND LOW LEVEL SHEAR IS ENHANCED...THEN THE TORNADIC THREAT WILL INCREASE. STORMS SHOULD MOVE INTO THE EASTERN AREAS TOWARDS 6Z AS THEY WEAKEN SOMEWHAT WITH SUNSET. ON SUNDAY...IT SHOULD BE DRY MOST AREAS WITH A FEW SHOWERS AND STORMS IN THE FAR EAST. TEMPS WILL BE A BIT COOLER THAN TODAY BUT STILL WARM IN THE LOW 80S FOR MOST AREAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 300 PM CDT SAT JUN 27 2015 FOR MON...IT SHOULD BE DRY AND WARM WITH HIGHS INTO THE MID AND PERHAPS UPPER 80S. ON TUE...THERE WILL BE THE CHANCE FOR SOME AFTERNOON SHOWERS MAINLY IN THE WEST. INSTABILITY IS LACKING WITH FAIRLY STABLE AIR IN PLACE...SO NOT EXPECTING ANY THUNDER. TEMPS WILL BE COOLER GIVEN MORE CLOUDS AND EXPECTED SHOWERS. RELATIVELY HIGH AMPLITUDE LONG WAVE RIDGE WAS LOCATED OVER WESTERN NORTH AMERICA WHILE A LONG WAVE TROUGH WAS OVER EASTERN NORTH AMERICA. PATTERN RETROGRADES A BIT AND DE AMPLIFIES A BIT BY THE END OF THE PERIOD. THE FLOW ALOFT WAS STILL SPLIT WITH STREAMS MERGING OVER THE NORTHERN PLAINS. IN THE SOUTHERN STREAM, THE GFS WAS A LITTLE FASTER THAN THE GFS. IN THE NORTHERN STREAM, THE ECMWF WAS FASTER THAN THE GFS. THE ECMWF WAS BRINGING AN UPPER LOW INTO WESTERN CANADA AFTER WED. CURRENT TREND SHOWS THE ECMWF BACKING OFF MOVING TROUGH INTO CANADA. WILL BLEND THE ECMWF AND GFS. HIGH TEMPS WERE DECREASED TWO OR THREE DEGREES FOR WED...DECREASE A DEGREE OR TWO FOR THU...LITTLE CHANGE FRI AND FOUR OR FIVE DEGREES HIGHER FOR SAT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1255 PM CDT SAT JUN 27 2015 HIGH LEVEL OVERCAST WAS ALONG THE RED RIVER AND INTO SOUTHERN MAN. A MOSTLY CLEAR SKY WAS MOVING INTO THE FAR NORTHWEST ZONES AND A PARTLY CLOUDY SKY WAS OVER MUCH OF THE EASTERN ZONES. CIGS WERE MOSTLY ABOVE 10 THOUSAND FT. SOME CUMULUS WAS AROUND THE BJI AREA...WOULD EXPECT CIGS BETWEEN 4 AND 5 THOUSAND FT. EXPECTED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA AND CONCURRENT MVFR/IFR CONDITIONS EXPECTED WITH STORMS. SOUTH WINDS WILL SHIFT NORTHWEST WITH FRONTAL PASSAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...DK LONG TERM...HOPPES/DK AVIATION...DK
Hazardous weather outlook, Jun 27, 11:35 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1135 AM CDT SAT JUN 27 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281645- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1135 AM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE EXPECTED AHEAD OF A FRONT DROPPING SOUTH FROM CANADA INTO NORTHEASTERN NORTH DAKOTA THIS AFTERNOON AND THEN SPREAD SOUTHEAST DURING THE REST OF THE AFTERNOON AND EVENING. THE AREA OF HIGHEST INSTABILITY AND SHEAR FOR STRONGEST STORMS AND POSSIBLE TORNADOES IS OVER THE NORTHERN AND CENTRAL RED RIVER VALLEY...INCLUDING GRAND FORKS AND SURROUNDING AREAS. HAIL...POSSIBLY LARGER THAN 2 INCHES...AND DAMAGING WINDS ARE ALSO THREATS. COVERAGE OF THE SEVERE STORMS WILL BE ISOLATED TO SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAK UPPER LEVEL DISTURBANCES MOVING SOUTHEAST THROUGH THE AREA WILL GIVE PERIODIC SLIGHT CHANCES FOR THUNDERSTORMS THROUGH NEXT WEEK. BUT AT THIS TIME WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 27, 6:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
631 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL MCLEOD 46.39N 97.30W
06/27/2015 E1.75 INCH RANSOM ND TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL REPORTED BY MULTIPLE
SPOTTERS IN MCLEOD.
&&
GGUSTLocal storm report, Jun 27, 6:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
648 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 S MARCH 48.17N 96.90W
06/27/2015 E1.75 INCH POLK MN PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
KNUTSVIGLocal storm report, Jun 27, 6:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
653 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 NE EUCLID 47.99N 96.61W
06/27/2015 E1.00 INCH POLK MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Jun 27, 7:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
702 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 2 SW WHEATLAND 46.89N 97.37W
06/27/2015 E1.75 INCH CASS ND PUBLIC
&&
KNUTSVIGLocal storm report, Jun 27, 7:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
705 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL WALHALLA 48.92N 97.92W
06/27/2015 E1.00 INCH PEMBINA ND PUBLIC
&&
KNUTSVIGLocal storm report, Jun 27, 7:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
725 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 N GOLDEN LAKE 47.59N 97.64W
06/27/2015 M3.00 INCH STEELE ND LAW ENFORCEMENT
VERY LARGE HAIL ACROSS NORTHWEST SIDE OF GOLDEN LAKE.
ALSO SOME 2 INCH BRANCHES BROKEN DOWN.
&&
JHOPPESThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:18 PM CDT | Tornado Warning | FGF | Richland | 42 min |
| Jun 27, 7:38 PM CDT | Tornado Warning | FGF | Richland | 52 min |
| Jun 27, 7:52 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 17 min |
| Jun 27, 8:26 PM CDT | Tornado Warning | FGF | Richland | 49 min |
| Jun 27, 8:08 PM CDT | Tornado Warning | FGF | Clay, Otter Tail, Wilkin | 52 min |
| Jun 27, 8:58 PM CDT | Special Weather Statement | FGF | Otter Tail | 62 min |
| Jun 27, 9:08 PM CDT | Tornado Warning | FGF | Grant, Otter Tail | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.